MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. PROFEMUR® RENAISSANCE® STEM; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. PROFEMUR® RENAISSANCE® STEM; HIP COMPONENT
Model Number PLS0R413
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Event or Problem Description
Allegedly, on (b)(6) 2007, patient had a wright medical artificial hip implanted in the right side of his body in a procedure known as a total hip arthroplasty (tha).On (b)(6) 2021, patient's profemur hip suddenly structurally failed, breaking into two pieces at the oblong taper or distal end of the device, where it seated in the pocket of the profemur stem.The structural failure of the titanium profemur® modular neck component of patient's artificial hip was the result of a fatigue failure of the titanium, caused over time by cyclic loading of the device, until more than 90% of the distal end oblong taper had fractured through its cross section, and the remaining connected metal then suffered a tensile failure, resulting in a complete fracture of the modular neck.Because of the fracture of patient's profemur modular neck it was necessary for him to have emergency surgery performed to remove the failed device.On (b)(6) 2021, orthopedic surgeon, performed upon patient's hip a revision hip surgery, including an extended trochanteric osteotomy.Surgeon?s revision surgery included the removal from patient, all of the wright medical components of its right hip.Surgeon?s revision surgery included an extended trochanteric osteotomy to remove the otherwise well-fixed profemur renaissance stem, splitting the femur to remove the stem, and wiring the femur back together to hold the bone in place around the stem used in revision.
 
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.

Brand Name
PROFEMUR® RENAISSANCE® STEM
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer (Section G)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key15313434
Report Number3010536692-2022-00299
Device Sequence Number5467529
Product Code JDL
UDI-Device IdentifierM684PLS0R4131
UDI-PublicM684PLS0R4131
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberPLS0R413
Device Catalogue NumberPLS0R413
Device Lot Number125220575
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/12/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2022
Supplement Date Received by Manufacturer08/12/2022
Initial Report FDA Received Date08/29/2022
Supplement Report FDA Received Date10/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown